Mississippi, 2006Damaging Wind in Mississippi, March 9, 2006
March 9, 2006 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 9, 11:45 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 9, 11:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CST THU MAR 9 2006
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED
TROUGH MOVING THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO
WATCH BOXES IN EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP THE
SQUALL LINE FROM NORTHWEST MISSISSIPPI THROUGH NORTHEAST LOUISIANA. SOME
SUPERCELLS WERE BEGINNING TO DEVELOP AHEAD OF THE LINE AS WELL. IT
WILL ENTER OUR WESTERN CWA DURING THE NEXT HOUR. THE LINE SHOULD
MOVE THROUGH THE REST OF THE REGION BY EARLY THIS EVENING. SO MADE
NO CHANGES TO THE SEVERE POTENTIAL FOR THIS AFTERNOON. JUST UPDATED ZONES
TO REFLECT TORNADO WATCH NUMBER 50.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 52 82 62 / 100 19 8 41
MERIDIAN 79 53 79 60 / 88 38 9 35
VICKSBURG 78 52 83 62 / 100 9 8 43
HATTIESBURG 80 57 80 65 / 90 37 17 23
NATCHEZ 79 52 80 66 / 100 8 12 35
GREENVILLE 76 50 76 57 / 100 8 8 51
GREENWOOD 76 50 76 62 / 100 13 7 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR
MSZ028-MSZ029-
MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-
MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-
MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
LA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&
17Hazardous weather outlook, Mar 9, 7:04 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0704 AM CST THU MAR 09 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101304-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0704 AM CST THU MAR 09 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY WITH THE POTENTIAL
FOR SIGNIFICANT SEVERE STORMS TO MOVE THROUGH THE REGION. A
DEEPENING UPPER TROUGH AND INTENSIFYING LOW PRESSURE SYSTEM WILL
PASS NORTHWEST OF THE AREA. VERY STRONG WINDS WILL DEVELOP AT ALL
LEVELS OF THE ATMOSPHERE IN RESPONSE TO THIS SYSTEM...HELPING TO
INCREASE MOISTURE AND INSTABILITY. WIDESPREAD WIND DAMAGE WILL BE
LIKELY. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE FOR THE ENTIRE
AREA.
A SQUALL LINE IS EXPECTED TO RACE THROUGH THE REGION TODAY. AT
THIS TIME...AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER LOOK TO
BE AFFECTED AROUND 10 AM WITH THE I-55 CORRIDOR AFFECTED DURING
MID AFTERNOON AND EASTERN AREAS BY LATE AFTERNOON. THE PRIMARY
RISK LOOKS TO BE EXTENSIVE DAMAGING WINDS IN EXCESS OF 70 OR 80
MPH AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE.
AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF
THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG
TRACK SIGNIFICANT TORNADOES.
EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK.
...FLOODING...
BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE FOR MUCH OF THE
AREA TODAY. THE STORM SYSTEM WAS EXPECTED TO MOVE THROUGH THE
AREA VERY QUICKLY. HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO
AN INCH WITH ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER
ON ROADWAYS.
...NON PRECIPITATION...
A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG WINDS TODAY.
EXPECT SUSTAINED WINDS NEAR 25 MPH TO DEVELOP OVER THE NORTHWEST
THIS MORNING AND CONTINUE TO SPREAD EAST THROUGH THE AFTERNOON.
SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY
FOR THE ENTIRE AREA BY THE AFTERNOON. HIGHER GUSTS TO 50 MPH WILL
BE POSSIBLE...HOWEVER CLOUDY SKIES SHOULD PREVENT THE HIGHER
GUSTS FROM REACHING THE GROUND. PLEASE REMEMBER THAT STRONG GUSTY
WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS.
PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME
CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH
PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO
REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE
SECURED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO
MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND
AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE
REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO
THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 9, 11:03 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
&&
AGLocal storm report, Mar 9, 11:19 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
03/09/2006 HINDS MS PUBLIC
A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
NEAR THE METRO CENTER.
&&
CLBLocal storm report, Mar 9, 11:20 AM CST, 1 hour 40 minutes before
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST THU MAR 9 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GUST 2 MILES WEST OF RAYVILLE, LA (GIRARD)32.47N 91.76W
03/09/2006 50 MPH RICHLAND LA AMATEUR RADIO
POWER OUTAGES, TORRENTIAL RAINFALL - RELAYED TO OUACHITA
PARISH EOC BY TRAINED SKYWARN SPOTTER / AMATEUR RADIO
OPERATOR.Local storm report, Mar 9, 12:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
03/09/2006 FRANKLIN LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&
WILSONThunderstorm Wind, Grenada
- When
- March 9, 1:00 PM CST
- Where
- Grenada County, Holcomb
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.767, -89.983
The Community Center sustained minor roof damage and had ceiling tiles blown out. Additionally, several trees were blown down across the western portion of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490862.